MAUDE Adverse Event Report: COOK INC KOYLE DIAPER URETHRAL STENT; KOD CATHETER, UROLOGICAL

COOK INC KOYLE DIAPER URETHRAL STENT; KOD CATHETER, UROLOGICAL
Model Number N/A
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported by the user facility that a patient underwent a stent placement urethral procedure.The device in use was a koyle diaper urethral stent.It was reported that the stent inside the tube is snapping when the doctor is trying to move it.There were no unintended sections of the device that remained inside of the patient¿s body, nor did the patient experience any adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
One koyle diaper urethral stent open package was received in used condition.The introducer protruded 6.Cm from the distal end of the stent and retracted into the proximal end 3cm.The stent and introducer length and inner/outer diameter dimensions were measured and found to be within design specifications.No manufacturing anomalies were observed with the stent or the introducer.During evaluation, the positioner was removed from the proximal end of the introducer.The introducer appeared stuck, it could not be pulled straight out of the stent.By twisting the stent and introducer in opposite directions the introducer was released from the stent.Friction between the two materials was noted.The introducer is bent 1cm from the proximal end.The likely root cause is product handling related; caused by another device.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record was performed.There were no non-conformances noted during the manufacturing process.A review of complaint history for this product and lot number combination found this is the only complaint that has been received.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
KOYLE DIAPER URETHRAL STENT
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6464655
Report Number1820334-2017-00690
Device Sequence Number477188
Product Code KOD
UDI-Device Identifier00827002176683
UDI-Public(01)00827002176683(17)190601(10)7014984
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K820313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKDSCFS-080050
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date04/06/2017
Supplement Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1